Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 66, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 9, 2008, 10:24 AM EDT for 7 counties in New York; 5 counties in New Jersey. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2008, 10:24 AM EDT (14:24 UTC)
- Expired
- Sep 9, 2008, 1:03 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 11:44 AM EDT | FLASH FLOOD | Paramus, NJ | FLASH FLOODING ON ROUTE 17N AT MIDLAND AVENUE. DOT PUMPING WATER OFF OF ROAD. |
| Sep 9, 12:03 PM EDT | FLASH FLOOD | East Rutherford, NJ | FLASH FLOODING ON ROUTE 17 IN HIGHLAND CROSS AREA. DOT PUMPING WATER OFF OF ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 091424
FFWOKX
NJC003-013-017-031-039-NYC005-047-061-081-085-087-119-091715-
/O.NEW.KOKX.FF.W.0066.080909T1424Z-080909T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
1024 AM EDT TUE SEP 9 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
BRONX COUNTY IN SOUTHEAST NEW YORK...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
UNION COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 115 PM EDT...
* AT 1020 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
ORANGE COUNTY IN NEW YORK TO WESTERN NEW JERSEY...MOVING EAST AT
45 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...POOR
DRAINAGE AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4059 7421 4058 7446 4114 7423 4132 7400
4136 7354 4110 7372 4095 7366 4086 7380
4076 7371 4063 7377 4063 7378 4064 7382
4060 7374 4058 7386 4065 7384 4065 7385
4059 7400 4070 7401 4051 7419 4051 7420
$$
NV2 follow-up statements
000
WGUS71 KOKX 091611
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1211 PM EDT TUE SEP 9 2008
NJC003-013-017-031-039-NYC005-047-061-081-085-087-119-091715-
/O.CON.KOKX.FF.W.0066.000000T0000Z-080909T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-ROCKLAND NY-BRONX NY-
NEW YORK (MANHATTAN) NY-KINGS (BROOKLYN) NY-
RICHMOND (STATEN ISLAND) NY-PASSAIC NJ-WESTCHESTER NY-QUEENS NY-
1211 PM EDT TUE SEP 9 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
QUEENS...WESTCHESTER...PASSAIC...RICHMOND (STATEN ISLAND)...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...BRONX...ROCKLAND...UNION...
ESSEX...BERGEN AND HUDSON COUNTIES...
AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN MOVING EAST ACROSS THE REGION. AN ADDITIONAL
1/2 INCH OF RAIN IS POSSIBLE OVER THE NEXT HOUR...WHICH ON TOP OF
RAINFALL THAT HAS ALREADY FALLEN...WILL CONTINUE TO CAUSE FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.
LAT...LON 4059 7421 4058 7446 4114 7423 4132 7400
4136 7354 4110 7372 4095 7366 4086 7380
4076 7371 4063 7377 4063 7378 4064 7382
4060 7374 4058 7386 4065 7384 4065 7385
4059 7400 4070 7401 4051 7419 4051 7420
$$
NV000
WGUS71 KOKX 091703
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
103 PM EDT TUE SEP 9 2008
NJC003-013-017-031-039-NYC005-047-061-081-085-087-119-091712-
/O.CAN.KOKX.FF.W.0066.000000T0000Z-080909T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-ROCKLAND NY-BRONX NY-
NEW YORK (MANHATTAN) NY-KINGS (BROOKLYN) NY-
RICHMOND (STATEN ISLAND) NY-PASSAIC NJ-WESTCHESTER NY-QUEENS NY-
103 PM EDT TUE SEP 9 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR QUEENS...
WESTCHESTER...PASSAIC...RICHMOND (STATEN ISLAND)...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...BRONX...ROCKLAND...UNION...
ESSEX...BERGEN AND HUDSON COUNTIES...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE HEAVY RAIN HAS MOVED
EAST OF THE AREA. THIS SHOULD ALLOW FOR ANY FLOOD WATERS TO RECEDE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.
LAT...LON 4059 7421 4058 7446 4114 7423 4132 7400
4136 7354 4110 7372 4095 7366 4086 7380
4076 7371 4063 7377 4063 7378 4064 7382
4060 7374 4058 7386 4065 7384 4065 7385
4059 7400 4070 7401 4051 7419 4051 7420
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 7:36 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 9, 7:36 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
736 AM EDT TUE SEP 9 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATER TODAY. HIGH
PRESSURE WILL THEN FOLLOW WITH AUTUMN- LIKE WEATHER WEDNESDAY AND
THURSDAY. A SLOW MOVING FRONTAL SYSTEM AND INCREASING MOISTURE
WILL IMPACT THE AREA LATE IN THE WEEK AND INTO EARLY NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
CONVECTIVE DEBRIS PROVIDING PARTLY TO MOSTLY CLOUDY SKIES THIS
MORNING. TEMPS REMAIN SEASONABLE...WITH MOST AREAS HAVING BOTTOMED
OUT ALREADY AND RISEN A FEW DEGREES.
POTENT FRONT WILL PROVIDE ACTIVE WEATHER TODAY. TIMING OF THE FRONT IS
NOW A LITTLE BETTER AGREED UPON BY THE NAM AND GFS...WITH THE SREF
A LITTLE CLOSER TO THE NAM. THE GFS IS THE FASTER OF THE MODELS
BUT ONLY BY A FEW HOURS. RADAR ANIMATIONS AND SURFACE OBS SHOW A
HEALTHY LINE OF THUNDERSTORMS MOVING THROUGH OHIO INTO WESTERN PA.
EXTRAPOLATING THIS LINE BRINGS INITIAL SHOWERS INTO ORANGE COUNTY
NY BY ABOUT 14Z. USED THIS TIMING TO INCREASE POPS ACROSS THE CWA.
SEVERE THREAT CONTINUES. EXCELLENT DYNAMICS (EXCESS DIVERGENCE IN
THE RR QUADRANT ALONG WITH INCREASING VERTICAL SHEAR) COUPLED WITH
IMPROVING THERMODYNAMICS (LI/S DROP TO -2 TO -4) SUPPORT BOTH WIND
AND LARGE HAIL THREAT. BOW ECHOS CERTAINLY POSSIBLE...BUT CANNOT
RULE OUT ISOLATED TORNADOES GIVEN INCREASINGLY GOOD 0-1KM SHEAR
(30-40KT). THE BEST CHANCE FOR TORNADIC DEVELOPMENT SHOULD BE THE
LARGER RIVER VALLEYS (HUDSON/CT) WHERE TERRAIN CAN CHANNEL
SOUTHERLY WINDS A LITTLE BETTER.
THE ONLY REAL INHIBITING FACTOR WOULD BE CLOUD COVER OUT AHEAD OF
THE FRONT DAMPENING DESTABILIZATION.
PWS RISE TO ABOUT 1.75 INCHES...SO MENTIONED HEAVY RAIN. IT SHOULD
BE NOTED THAT 1 HR FFG FOR MUCH OF NE NEW JERSEY IS ONLY 1 TO 1.25
INCHES. DUE TO THE SPEED OF THE FRONT...WILL NOT ISSUE A FFA AT
THIS TIME...BUT THIS WILL NEED TO MONITORED CLOSELY ESPECIALLY IF
TRAINING THUNDERSTORMS DEVELOP.
BASED ON CURRENT TIMING...THE FRONT EXITS EASTERN ZONES BY MID-
EVENING...WITH PERHAPS A FEW HOURS OF PC SKIES BEFORE CLEARING.
GUSTY NW-N WINDS DRIVE TEMPS TO SLIGHTLY BELOW READINGS TUE NIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
LITTLE CHANGE TO THE FORECAST FOR THIS PERIOD. CLEAR AND COOL
WEDNESDAY NIGHT AND THURSDAY...WITH TEMPERATURES RUNNING ABOUT 5
DEGREES BELOW NORMAL URBAN AREAS...AND 5 TO 10 DEGREES SUBURBS. IN
FACT...MANY READINGS IN THE 40S EXPECTED WEDNESDAY NIGHT AS WINDS
LIGHTEN AND SKIES REMAIN CLEAR. NEAR IDEAL RADIATIONAL COOLING
CONDITIONS ANTICIPATED...ALTHOUGH HIGH PRESSURE CENTERED TO THE
NORTH COULD RESULT IN SOME MIXING OVERNIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE SLIDES OFF THE COAST LATE THURSDAY NIGHT...ALLOWING
RETURN FLOW FRIDAY. DEPENDING ON HOW STRONG SOUTHERLY FLOW
IS...AND IF THE COLL AIR REMAIN ENTRENCHED AT THE SURFACE...THERE
MAY BE SOME OVERRUNNING PRECIP AS EARLY AS FRIDAY AFTERNOON. A
COLD FRONT MOVES THROUGH FRIDAY NIGHT BASED ON GFS TIMING...BUT
STALLS SOUTH OF THE CWA. UNSETTLED WEATHER EXPECTED...BUT WITH LOW
CONFIDENCE ON POPS GIVEN THE STALLED FRONT AND THE REMNANTS OF IKE
STILL HAVING LARGE VARIABILITY IN THE MODELS.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
HIGH CONFIDENCE IN THUNDER AT ALL TERMINALS TODAY...QUESTION IS ON
TIMING. POTENTIAL FOR STRONG TO SEVERE STORMS ALSO IS THERE...WITH
MAIN THREAT IS STRONG GUSTY WINDS (REFLECT IN TAFS WITH VRB25G40KT
IN TEMPO FOR THUNDERSTORMS).
CONVECTION MOVING IN A BIT FASTER THAN ORIGINALLY THOUGHT
ESPECIALLY OVER FAR WESTERN TERMINALS...SO HAVE ADDED THUNDER TO
KSWF FROM THE START...THEN WILL STILL HAVE MAIN BATCH AFTER THIS
FIRST ONE (SO STILL TEMPO). CEILINGS GENERALLY DOWN TOWARDS 1500
FT WITH CONVECTION SO REFLECT IN TEMPO GROUP...WHICH IS AN HOUR
FASTER THAN IN 06Z TAF.
AS FOR WINDS...GENERALLY SOUTH AT 5-10KT...THEN BECOMING SSW-SW
AT 10-15KT WITH GUSTS UP TO 20-25KT BY AROUND MIDDAY...ONCE AGAIN
THREAT FOR STRONG GUSTY WINDS IN THUNDERSTORMS THIS AFTERNOON.
BEHIND THE FRONT WINDS BECOME SW-W BY EARLY EVENING THEN NW AND
GUSTY BY MID TO LATE EVENING AND THEN BECOME OUT OF N AT 5-10KT
OVER WESTERN TERMINALS AROUND MIDNIGHT...AND EASTERN TERMINALS
DURING THE EARLY MORNING HOURS.
OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY... VFR CONDITIONS INTO
FRIDAY...THEN SUB VFR CONDITIONS POSSIBLE...MAINLY IN THE
AFTERNOON AND EVENING FRIDAY AND SATURDAY WITH SCATTERED
CONVECTION AHEAD OF THE NEXT SLOW MOVING SYSTEM.
&&
.MARINE...
S SWELL FROM REMNANTS OF HANNA AND EXPECTED 10-15 KT SOUTHERLY
SYNOPTIC SCALE FLOW BY AFTERNOON WARRANTS CONTINUATION OF MODERATE
RISK OF RIP CURRENTS FOR TODAY...WILL REFLECT IN HWO AND COASTAL
FLOOD STATEMENT. OFFSHORE FLOW TOMORROW SHOULD PRECLUDE MODERATE RIP
THREAT TOMORROW.
WINDS INCREASE TODAY TO 10-15 KT (15-20 WITH SEA BREEZE ENHANCEMENT
OVER OPEN OCEAN ZONES) WITH GUSTS TO 20-25 KT (PREDOMINATE 25 KT
GUSTS OPEN OCEAN ZONES WITH OCCASIONAL 25 KT GUSTS OVER SOUTH BAYS
OF LONG ISLAND...GARDINERS/PECONIC BAYS...AND EASTERN LONG ISLAND
SOUND)...INTO EARLY THIS EVENING. THESE WINDS WILL BE SUFFICIENT
(ALONG WITH RESIDUAL SWELL) TO BUILD SEAS TO SCA LEVELS OVER THE TWO
EASTERN COASTAL ZONES AS WELL INTO TONIGHT. AS A RESULT HAVE
CONTINUED EXISTING SCAS OVER THE COASTAL OCEAN ZONES STARTING AT
MIDDAY (AROUND WHEN SEA BREEZE ENHANCEMENT SHOULD KICK IN) AND
THROUGH 1Z WEST OF FIRE ISLAND INLET (WHEN GUSTS SHOULD GO BELOW 25
KT)...MIDNIGHT FROM FIRE ISLAND INLET TO MORICHES INLET (SEAS GO
BELOW 5 FT) AND 6 AM WEST OF MORICHES INLET (SEAS GO BELOW 5 FT).
FOR NOW APPEARS WIND GUSTS BEHIND THE FRONT WILL PEAK AT 20 KT AS
950 MB FLOW IN BOTH NAM AND GFS PEAKS AT AROUND THAT VALUE BEHIND
THE FRONT...ALSO GUIDANCE WINDS END UP HIGHER THAN MODEL SURFACE
WIND SPEEDS AFTER 12Z WED...SO AM SUSPICIOUS OF GUIDANCE VALUES. AS
A RESULT DO NOT HAVE REQUIRED 80 PERCENT CONFIDENCE FOR A 3RD PERIOD
SCA...SO HAVE KEPT GUSTS TO 20 KT POST FRONTAL (AS DO NOT SEE
SUPPORT CURRENTLY FOR 25 KT GUSTS)...AND CONSISTENT WITH WAVEWATCH
GUIDANCE KEPT SEAS TO 4 FT.
WINDS/SEAS REMAIN AT SUB-SCA LEVELS THROUGH FRIDAY AS HIGH PRESSURE
DOMINATES THE WATERS. FOR NOW THE IMPACTS OF THE NEXT STORM SYSTEM
FOR THIS WEEKEND APPEAR TO BE AT SUB-SCA LEVELS AS WELL (AT LEAST
THROUGH LATE SATURDAY.
&&
.HYDROLOGY...
THE NEXT CHANCE FOR RAINFALL IS TUESDAY AFTERNOON AND EVENING...WITH
ABOUT 0.5 TO 1.0 INCHES EXPECTED BASIN WIDE (HIGHEST AMOUNTS MORE
LIKELY FROM NYC NORTH AND WEST WHERE BEST DYNAMICS WILL BE). LOCALLY
HIGHER AMOUNTS ARE POSSIBLE IN THUNDERSTORMS. 1 HR FFG IS ONLY
ABOUT 1 TO 1.25 INCHES ACROSS NORTHEAST NJ DUE TO RECENT RAINS
FROM TS HANNA. THIS AREA WILL BE CLOSELY MONITORED FOR FLASH FLOOD
POTENTIAL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM EDT THIS EVENING
FOR ANZ355.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR
ANZ350.
SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT
FOR ANZ353.
&&
SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...BS
AVIATION...PFM
MARINE...PFM
HYDROLOGY...BSHazardous weather outlook, Sep 9, 5:30 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 530 AM EDT TUE SEP 9 2008 NYZ074>077-080-081-101100- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 530 AM EDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. A MODERATE RISK OF RIP CURRENTS EXISTS AT OCEAN BEACHES TODAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY DOWNPOURS RESULTING IN FLOODING ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ068-070>073-078-079-101100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 530 AM EDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY DOWNPOURS RESULTING IN FLOODING ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-101100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 530 AM EDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>006-011-NYZ067-069-101100- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- ROCKLAND- 530 AM EDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. THE GROUND REMAINS NEARLY SATURATED DUE TO RECENT RAINS. LOCALLY HEAVY DOWNPOURS RESULTING IN FLASH FLOODING ARE POSSIBLE TODAY...ESPECIALLY IN POOR DRAINAGE AREAS AND SMALL CREEKS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 9, 8:26 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 826 AM EDT TUE SEP 9 2008 NYZ067-068-091330- ORANGE-PUTNAM- 826 AM EDT TUE SEP 9 2008 ...STRONG THUNDERSTORMS WILL IMPACT ORANGE AND PUTNAM COUNTIES... AT 822 AM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PHILLIPSPORT TO FRANKLIN...AND MOVING NORTHEAST AT 47 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 1/2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Sep 9, 9:34 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 934 AM EDT TUE SEP 9 2008 NJZ002>005-011-NYZ067>070-091430- BERGEN-EASTERN PASSAIC-ESSEX-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-UNION-WESTERN PASSAIC- 934 AM EDT TUE SEP 9 2008 ...STRONG THUNDERSTORMS WILL IMPACT ESSEX...NORTHWESTERN BERGEN... ORANGE...PASSAIC...PUTNAM...ROCKLAND...WESTCHESTER AND WESTERN UNION COUNTIES... AT 928 AM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PHILLIPSPORT TO 21 MILES SOUTHWEST OF BEATTYESTOWN...AND MOVING EAST AT 42 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:27 PM EDT | Coastal Flood Statement | OKX | Kings, Suffolk | 24 hr |
| Sep 9, 8:54 AM EDT | Areal Flood Advisory | OKX | Orange | 111 min |
| Sep 9, 9:22 AM EDT | Flash Flood Warning | OKX | Orange | 113 min |
| Sep 9, 9:53 AM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 112 min |
| Sep 9, 10:01 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 4 hr |
| Sep 9, 11:10 AM EDT | Special Marine Warning | OKX | 95 min | |
| Sep 9, 11:28 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 77 min |
Nearby
Flash Flood Warnings in New York, 2008Flash Flood Warnings in New Jersey, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.